MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR/DJO SURGICAL; EMPOWR 3D KNEETM INS, 9R 12MM, VE

ENCORE MEDICAL L.P. EMPOWR/DJO SURGICAL; EMPOWR 3D KNEETM INS, 9R 12MM, VE
Catalog Number 342-12-709
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery, the agent reported "(doctor complete full revision of a previously implanted 3d knee (press fit).We are requesting implant kit so we can send back the poly and have further analyzing)".The previous surgery and the surgery detailed in this event occurred 4 years apart.This evaluation is limited in scope as the items associated with this investigation were not returned to djo surgical austin for review.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause for this complaint was a revision of previously implanted press fit knee.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, patient activities or trauma.
 
Event or Problem Description
Revision surgery due to dr.Complete full revision of a previously implanted 3d knee (pressfit).
 
Additional Manufacturer Narrative
See d1, d2a, d2b, d4, d9, g4, h3, h4 and h11.The reason for this revision surgery, the agent reported "(dr.Complete full revision of a previously implanted 3d knee (pressfit).We are requesting implant kit so we can send back the poly & have further analyzing.Male, 70.)." the previous surgery and the surgery detailed in this event occurred 4 years apart.The item associated with this investigation was returned on rma-e975938 dtd 2/12/24 to djo surgical - austin for examination.See attached photos, the insert shows some wear, damaged/broken tabs (most likely from being extracted) and the part/lot number is illegible.A cmm inspection could not be attempted due to the damaged tabs.Size verification: 2.817 +/- 015 actual 2.823 (acceptable).642 +/-.025 actual.638 (acceptable).The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate that the reported device(s) was defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.Customer complaint history of the reported device(s) showed no present trends or on-going issues that are needing a review.This is the second complaint against this lot number.The previous component was not returned for examination.A review of the device history record(s) show that the reported component(s) used in the previous surgery, when released for use, met design and manufacturing requirements.There were no nonconforming material reports associated with the product(s) that may have contributed to the reported event.The device(s) was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Work order shows that 20 pcs.Were batched and 20 were released to stores.Oracle shows that all have been consumed.Nventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.The root cause of this complaint cannot be determined.The inspection that could be completed was found to be acceptable.The damage to the poly hinders further evaluation.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.

Brand Name
EMPOWR/DJO SURGICAL
Common Device Name
EMPOWR 3D KNEETM INS, 9R 12MM, VE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key18794354
Report Number1644408-2024-00200
Device Sequence Number7310991
Product Code FZX
UDI-Device Identifier00888912167468
UDI-Public00888912167468
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2021
Device Catalogue Number342-12-709
Device Lot Number123T1012
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
243-02-108 LOT: 287W1044; 342-12-709 LOT: 123T1012; 353-02-109 LOT: 204W1018; 353-02-109 LOT: 204W1018
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale